Pleuropulmonary toxicity of another anti-Parkinson's drug: Cabergoline

Yolanda Belmonte, Oriol De Fàbregues, Marta Marti, Christian Domingo

Research output: Contribution to journalArticleResearchpeer-review

3 Citations (Scopus)

Abstract

Many drugs may cause toxic injury to the lungs and the pleura. Cabergoline is an ergoline derivative which has been used in Spain for seven years to control symptoms of Parkinson's disease. We report a patient with dyspnea, bilateral pleural effusion and distal swelling. After a series of complementary tests (blood analysis, chest CT, echocardiogram, pleural tap, pleural biopsy), etiological screening ruled out infection, malignancy or inflammation. Given the patient's history of three years' treatment with cabergoline, the drug was considered a possible cause and was progressively withdrawn. The patient's clinical condition improved and radiological images were disease-free. Using Karch and Lasagna's classical criteria, we defined a relationship of "probable causality" between the drug and the adverse effects reported. © Belmonte et al.; Licensee Bentham Open.
Original languageEnglish
Pages (from-to)90-93
JournalOpen Respiratory Medicine Journal
Volume3
DOIs
Publication statusPublished - 1 Dec 2009

Keywords

  • Cabergoline
  • Parenchymal lung opacity
  • Pleural effusion
  • Pleural fibrosis

Fingerprint Dive into the research topics of 'Pleuropulmonary toxicity of another anti-Parkinson's drug: Cabergoline'. Together they form a unique fingerprint.

Cite this